MAUDE Adverse Event Report: TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HZ APPLIER SMALL 8" CVD; APPLIER, SURGICAL, CLIP
Model Number IPN003133
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that during a triple coronary artery bypass graft between anterior interventricular artery, when attempting to remove the left internal mammary artery, the jaws of the applier misaligned and "altered the artery".The misalignment occurred on the first clip of the applier.Additional information states, "the surgeon simply specified that the artery was damaged, without further details.In total for this intervention we recovered 5 pliers, 2 from lot 06d1517606 (lot associated with the injured artery), 1 from lot 562472-029, 1 from lot 316340 and 1 from lot 06c1400093.According to the surgeon, none of the forceps gave satisfaction, with crossing jaws." the patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn #: (b)(4).Additional information received on 17 may 2023 states that "there were no consequences for the patient and [the doctor] continued the triple coronary artery bypass surgery".The sample was returned and sent to the manufacturer (tecomet) for evaluation.Tecomet reports "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha, wi facility as part of a 100-pc.Lot in june of 2016.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument as received shows that the jaws are slightly misaligned in the closed position.We are able to validate this complaint for the returned instrument.We are unable to determine what caused the jaws to be slightly misaligned in the closed position but mishandling of the returned device at the end user's facility is suspected.All 100 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed." other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
HZ APPLIER SMALL 8" CVD
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16942679
Report Number3011137372-2023-00133
Device Sequence Number16979183
Product Code GDO
UDI-Device Identifier34026704622611
UDI-Public34026704622611
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberIPN003133
Device Catalogue Number137081
Device Lot Number06D1517606
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale